Amitriptyline - are side effects from a one time 50 mg dose of amitryptiline?
- 25 Mar 2012 by Louish
- amitriptyline, side effect
I have a very pleasant experience taking 50 mg amitryptilline at the start of an intercontinental airflight. I did several hundres flights, but never succeeded in sleeping, not even in business class, until I took a single dose of 50 mg amitryptilline. I slept wonderfully and awoke without any hangover. Now somebody is warning me that I have to be careful doing this, because amitriptiline may have psychotic effects. Is their any evidence that a single 50 mg dose may have such an effect?
Thanks in advance for your advice
Louis Harmsen, the Netherlands
26 Mar 2012
You are best to talk with your doctor. Amitriptyline is an antidepressant usually used to treat depression and, at lower doses, nerve pain - drowsiness is a common side effect and explains why it helped you.
I see no reason why amitriptyline could not be used in the way you wish - your doctor of course will be able to decide if it is right for you.
For more information see: http://www.drugs.com/amitriptyline.html
26 Mar 2012
Amitriptyline is often used for sleep. 50 mg is a small dose. It shouldnt cause psychosis unless there is an underlying issue already there (i.e. schizophrenia, bi-polar). If you start to take on a regular basis, there is a slim possibility of tardive dyskenisia symptoms so if you notice any involuntary movements like smacking of the lips, grimacing, uncontrolable movements of the head or neck, discontinue the medication right away and tell your Dr. There is also possibility for increased risk of suicide especially in young adults and adolescents. Taking it infrequently for occasional sleeplessness shouldn't be any problem, but do be sure to talk to your Dr and be sure it is ok and get a prescription, if you have not already.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had side effects from the AT but I am on Toviaz. Since I also have Fibromyalgia and IBS I was going to stop the Toviaz and try the AT for all 3 ...
2 answers • 31 Mar 2011
... I am concerned with all of the side effects. I usually don't take any medication at all, but I was feeling desperate to cure these ...
2 answers • 9 Dec 2011
I have had 2 bumps on my neck area for about a week now. Now they have multiplied... Is this a serious if at all a side effect of Amitriptyline?
2 answers • 6 Feb 2013
the nerves in my head went beserk which raised my BP. I was put on 2.5 Bisrolpol and 10mg of Amitriptyline. I have stopped the Amitriptyline because ...
1 answer • 9 Apr 2013
... that,what is solution to prevent the side effects?
3 answers • 31 Aug 2013